Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 381, NWS Fort Worth, TX

July 31, 2007Fannin County, Lamar County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 31, 2007, 7:13 AM CDT for Fannin County, Lamar County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 31, 2007, 7:13 AM CDT (12:13 UTC)
Expired
Jul 31, 2007, 10:15 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Fannin County, TX, Lamar County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 180 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 9:19 AM CDTFLASH FLOODBonham, TXSTREETS ARE CLOSED DUE TO FLASH FLOODING IN BONHAM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
499 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 311215
FFWFWD
TXC147-277-311515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
713 AM CDT TUE JUL 31 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN FANNIN COUNTY IN NORTH CENTRAL TEXAS...
  LAMAR COUNTY IN NORTHEAST TEXAS...

* UNTIL 1015 AM CDT

* AT 713 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  VERY HEAVY RAIN FROM A SLOW MOVING CLUSTER OF THUNDERSTORMS        
  EXTENDING FROM NEAR PARIS TO NORTH OF BONHAM.  RADAR AND SATELLITE 
  ESTIMATES INDICATE THAT IN EXCESS OF 3 INCHES OF RAIN HAS FALLEN   
  ACROSS PARTS OF NORTHEASTERN FANNIN COUNTY.  AN ADDITIONAL 1 TO 2  
  INCHES OF RAIN WILL BE POSSIBLE OVER THE NEXT HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS AND
  BLOSSOM

KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3349 9560 3347 9587 3375 9620 3383 9612
      3385 9597 3389 9594 3384 9583 3394 9560
      3389 9552 3392 9552 3386 9545 3388 9532
      3389 9532 3339 9531

$$

DUNN
1 follow-up statement
000 
WGUS74 KFWD 311419
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
911 AM CDT TUE JUL 31 2007

TXC147-277-311515-
LAMAR TX-FANNIN TX-
911 AM CDT TUE JUL 31 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
FANNIN AND LAMAR COUNTIES...

AT 911 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM PRODUCING MODERATE TO HEAVY RAIN ALONG AND 
SOUTH OF A LINE FROM BONHAM TO PARIS. RADAR ESTIMATES BETWEEN 2 AND 
4 INCHES OF RAIN HAS ALREADY FALLEN OVER EASTERN FANNIN COUNTY AND 
WESTERN LAMAR COUNTY AND AN ADDITIONAL ONE HALF INCH OF RAIN IS 
POSSIBLE. STREET FLOODING IS ALSO BEING REPORTED IN BONHAM. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3352 9564 3335 9636 3366 9637 3381 9612
      3385 9597 3389 9594 3384 9583 3394 9560
      3389 9552 3392 9552 3386 9545 3388 9532
      3389 9532 3339 9531

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 6:50 AM CDT, 23 minutes earlier.

Area forecast discussion, Jul 31, 6:50 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
650 AM CDT TUE JUL 31 2007

.12Z AVIATION UPDATE...COMPLICATED TAF FORECAST FOR THE NEXT 12
HOURS WITH SCATTERED/NUMEROUS SHRA/TSRA DEVELOPING ACROSS NORTH
TEXAS. WEAK FRONTAL BOUNDARY COMBINED WITH SUBTLE SHORTWAVES
AND AMPLE TROPICAL MOISTURE WILL CONTINUE TO SUPPORT SHRA/TSRA
DEVELOPMENT THROUGH THE MORNING AND AFTERNOON. BEST CONVERGENCE
AND LIFT FROM WEAK IMPULSE IS LOCATED JUST TO THE NORTHEAST OF THE
METROPLEX THIS MORNING AND THIS IS WHERE THE HEAVIEST OF THE
PRECIPITATION IS LOCATED. INDICATIONS ARE THAT WEAK BOUNDARY WILL
DRIFT SLIGHTLY TO THE WEST TODAY WHICH SHOULD HELP FOCUS NEW
DEVELOPMENT SLIGHTLY FARTHER WEST. BOUNDARY INTERACTION WILL ALSO
AGAIN BE A PRIMARY FACTOR IN NEW TSRA DEVELOPMENT THROUGH THE DAY.
WILL START OFF WITH VCSH IN THE METROPLEX UNDER VFR CONDS...
ALTHOUGH IFR CONDS WILL PERSIST JUST TO THE NORTH FOR REDUCED VSBY
IN PATCHY FOG AND LOW CIGS. THINK SHRA/TSRA WILL SLOWLY DEVELOP
WEST THROUGH THE REMAINDER OF THE MORNING SO WILL SHOW VCTS BY 15Z
WITH TEMPO TSRA THROUGH ABOUT 22Z. WILL SHOW ONSET SLIGHTLY LATER
AT AFW/FTW. FARTHER SOUTH AT WACO...WILL KEEP PRECIP OUT FOR NOW
AS FOCUS SHOULD REMAIN TO THE NORTH. WINDS WILL REMAIN LGT/VAR
THROUGH THE PERIOD. AMENDMENTS TO PRECIP TIMING LIKELY THROUGH MID AFTN.

91/DUNN

&&

.PREV DISCUSSION... /ISSUED 214 AM CDT TUE JUL 31 2007/

NORTH TX TO REMAIN IN BETWEEN SUBTROPICAL UPPER RIDGE ANCHORED
FROM THE WRN GULF ACROSS INTO SRN TX AND NW POLAR STREAM FLOW TO
THE NORTH OVER KS/MO/NRN AR AND OK THROUGH MID WEEK. WEAK
DISTURBANCES WILL WILL PERIODICALLY WILL ARRIVE OUT OF W TX/NRN
MEXICO AND ACROSS THE REGION WITH PERIODS OF SCT
SHOWERS/STORMS...ESPECIALLY IN THE AFTN/EVE HOURS WITH STRONG
SUMMERTIME HEATING DURING THIS TIME OF DAY. BEST COVERAGE WILL
CONTINUE NE OF A CISCO...HILLSBORO...ATHENS/PALESTINE LINE DURING
THIS TIME...AS THIS AREA WILL BE ENTRENCHED IN THE DEEPER
/TROPICAL MOISTURE WITH PWAT/S (AS EVIDENCED BY GPS-MET DATA AND
LATEST FWD SOUNDING) OVER 2 INCHES. THUS...LOCALLY HEAVY RAINFALL
TO BETWEEN 1 AND 2 INCHES A POSSIBILITY AGAIN...BUT NOT WIDESPREAD
NOR HEAVY ENOUGH TO ISSUE A FLASH FLOOD WATCH. HIGHS WILL BE
COOLEST N OF I-20 UPPER 80S/LOWER 90S...WITH MORE MID TO POSSIBLY
UPPER 90S IN S/SW AREAS FROM WACO/HEARNE/TEMPLE WWD TO LAMPASAS.

IN THE EXTENDED...WILL CONTINUE PREV FCST OF DRYING AND WARMING TEMPS
FRI INTO THE WEEKEND AND INTO EARLY NEXT...AS ROCKIES UPPER RIDGE
EXPANDS EAST OVER THE SRN PLAINS AND INTO THE LOWER MS VALLEY. STRONG
POLAR STREAM WELL TO THE NORTH WILL RETURN THE NORMAL LEE-SIDE PRESSURE
FALLS TO OUR NW STRONGER SLY SFC FLOW AND ON SHALLOW MOISTURE TO KEEP
THE HUMIDITY UP. PRETTY TYPICAL STUFF FOR EARLY AUGUST ACROSS NORTH
TX. THIS WILL BE GOOD NEWS FOR BOTH OUTDOOR SUMMER ENTHUSIASTS AND
FOR OUR SWOLLEN AREA LAKES/RIVER. BAD NEWS WILL BE AN INCREASE IN
A/C USAGE AND WHAT COMES WITH THAT.

LOOKING FURTHER INTO NEXT WEEK...NOT MUCH CHANGE EXPECTED OUTSIDE OF
AFTN/EVE SEA-BREEZE ACTIVITY OVER SE COUNTIES THROUGH DAY 14...AS
SUB-TROPICAL RIDGE REMAINS CENTER OVER THE SRN PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  92  75  92  76  91 /  50  40  50  40  40
WACO, TX              95  75  94  75  92 /  20  20  40  30  30
PARIS, TX             90  74  89  73  93 /  60  40  40  20  40
DENTON, TX            91  74  90  73  92 /  50  40  50  40  40
MCKINNEY, TX          91  73  89  73  92 /  60  40  50  30  40
DALLAS, TX            92  76  91  76  92 /  50  40  50  40  40
TERRELL, TX           92  75  90  74  92 /  50  40  50  30  40
CORSICANA, TX         93  74  92  75  92 /  40  20  40  30  40
TEMPLE, TX            95  73  94  75  91 /  20  20  30  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

5/91
Hazardous weather outlook, Jul 31, 4:15 AM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
415 AM CDT TUE JUL 31 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
415 AM CDT TUE JUL 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY ACROSS
NORTH TEXAS...WITH BEST CHANCES BEING PRIMARILY NORTHEAST OF AN
ATHENS TO FORT WORTH TO BOWIE LINE. LOCALIZED FLASH FLOODING
WILL BE THE MAIN THREAT...ALTHOUGH AN ISOLATED DAMAGING DOWNBURST
WILL BE POSSIBLE THROUGH THE AFTERNOON. WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
ALL OF NORTH TEXAS THROUGH FRIDAY. LOCALIZED FLASH FLOODING WILL
BE THE MAIN THREAT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 7:08 PM CDTSpecial Weather StatementFWDCooke37 min
Jul 30, 8:10 PM CDTSpecial Weather StatementFWDDenton35 min
Jul 31, 8:10 AM CDTFlash Flood WarningFWDDelta3 hr
Jul 31, 3:50 PM CDTSpecial Weather StatementFWDDallas25 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.